I am 38, had a catheter ablation for SVT just over a week ago. I was told it was successful (95%) and told it would take 3-6 months to settle and regulate, that I could expect some episodes and to go to the hospital if they were "symptomatic". The day after, I had an episode that lasted well over an hour with a HR of 150... I have had episodes every day since (also at the 150 mark) that have increased in duration daily with the longest being yesterday at 7 hours solid. Has anyone else experienced something similar? I have no "symptoms" such as chest pain, dizziness, etc. but I am unnerved and frustrated and not sure if this is a normal part of the healing process? It seems like it was worse when in the heat/sun and seemed to get better when I rested and cooled off. Also, it seems like if. Can sleep it goes away by the time I wake up. So strange and upsetting.
I'm on my phone, so I'll keep it short. Most everyone on here including me report short runs of SVT for over yearvos so. But these runs are short in duration, perhaps six to a dozen beats before dropping out. Was your SVT rate higher than 150 proir to the ablation?
I had catheter ablation for svt end of May and I had several episodes of my heart doing odd things. I felt very discouraged like my episodes were somehow worse! After about my 4 week post-op, my EP put me on a low dose beta block called Carvedilol to help control my heart rate and it has worked wonders on me! I actually feel 97% better. Try to hang in there and don't panic. I know it feels horrible, but it really does take time to heal. I'm going on almost 3 months and I am just now feeling close to myself again without any episodes. If your heart doesn't naturally settle down in a few months talk to your Dr. about a beta blocker? Best of luck to you:)
Sorry for not getting back to you sooner. I can tell you that without a doubt that since I've been a member, the people on here that I know who have had the procedure done did not report the after effects that you are experiencing. PCV's, PAC's, short runs of SVT, but not the extended SVT events that you are getting. I'd give it a little more time though before getting myself thinking about another procedure.
I can't say I had long runs of SVT after my ablations so I'm not sure if that's still within the realm of "normal." I have read of people taking a beta blocker or some other anti-arrhythmic for a few months after the ablation to help calm it while the heart is healing. If I may suggest - call your doctor, explain what's going on and ask if there's something to help you over these few months until you can know for sure how well the ablation has worked.
Thank you for all your comments... I have been episode free for going on 2 weeks now (knock on wood) so I'm hoping that's a sign of things working themselves out. I did call my dr and was advised that this is "normal" but to watch the duration for sure... I'm very relieved and thankful for his forum and to be able to communicate with people who have gone through the same thing. It's a frustrating experience which I know you all understand!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.